Alert archive / Nevada / Flash Flood Warnings in 2007

Flash Flood Warning 37, NWS Las Vegas, NV

August 27, 2007Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Aug 27, 2007, 4:40 AM PDT for Clark County, Nevada. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 27, 2007, 4:40 AM PDT (11:40 UTC)
Expired
Aug 27, 2007, 6:45 AM PDT
In force
2 hr
Issued by
NWS Las Vegas, NV
Area
Whole counties

County Clark County, NV

The radar

The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 5:00 AM PDTFLASH FLOODLas Vegas (Downtown), NV5 VEHICLES FLOATING AT THE INTERSECTION OF HARMON AND VERNON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 271144
FFWVEF
NVC003-271345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
440 AM PDT MON AUG 27 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 645 AM PDT.

* AT 436 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  THUNDERSTORMS PRODUCING HEAVY RAIN AND FLASH FLOODING OVER THE 
  WEST SIDE OF THE LAS VEGAS VALLEY. RAIN GAGES NEAR DURANGO AND 
  SPRING MOUNTAIN HAVE REPORTED NEARLY THREE INCHES OF RAIN SINCE 3 
  AM. SEVERAL SWIFT WATER RESCUES ARE IN PROGRESS ON THE WEST SIDE 
  OF THE VALLEY...AND THE ADDITIONAL HEAVY RAIN WILL ONLY WORSEN THE 
  ONGOING FLOODING.

* LOCATIONS IMPACTED INCLUDE MUCH OF THE LAS VEGAS VALLEY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3606 11534 3596 11515 3627 11478 3646 11510

$$

MORGAN
1 follow-up statement
000
WGUS75 KVEF 271251
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
550 AM PDT MON AUG 27 2007

NVC003-271345-
CLARK NV-
550 AM PDT MON AUG 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM PDT FOR
CENTRAL CLARK COUNTY...

AT 534 AM PDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING 
OVER PORTIONS OF THE LAS VEGAS VALLEY. MULTIPLE CARS WERE NOTED 
FLOATING IN THE VICINITY OF EASTERN AND HARMON. SEVERAL SWIFT WATER 
RESCUES HAVE ALREADY OCCURRED AND OTHERS ARE ONGOING. THE MOST 
RECENT RESCUE IS OCCURRING NEAR WINNICK AND KOVAL. THE HEAVY RAIN 
HAS ENDED ACROSS MUCH OF THE WARNED AREA. HOWEVER...RUNOFF FROM THE 
HEAVY RAINS WILL CONTINUE TO PRODUCE FLOODING THROUGH 645 AM PDT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOWNTOWN LAS 
VEGAS...THE LAS VEGAS STRIP...NORTH LAS VEGAS AND NELLIS AFB

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES...
DRAINAGE AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3606 11534 3596 11515 3627 11478 3646 11510

$$

SC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 2:10 AM PDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 27, 2:10 AM PDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
210 AM PDT MON AUG 27 2007

.SYNOPSIS...AN UPPER LEVEL DISTURBANCE COMBINED WITH A MOIST AND
UNSTABLE AIR MASS WILL LEAD TO ISOLATED TO SCATTERED THUNDERSTORMS
TODAY. HIGH PRESSURE ALOFT WILL GRADUALLY BUILD BACK OVER THE AREA
DURING THE MIDDLE TO LATTER PART OF THE WEEK. THE AIR MASS WILL
GRADUALLY DRY OUT AND WARM UP WITH TEMPERATURES WELL ABOVE NORMAL BY
THURSDAY. ISOLATED AFTERNOON THUNDERSTORMS WILL STILL BE POSSIBLE
OVER MAINLY THE MOUNTAINS TUESDAY AND WEDNESDAY.
&&

.SHORT TERM...MOIST AND UNSTABLE AIR MASS OVER THE FORECAST AREA
TODAY. UPPER LEVEL DISTURBANCE OVER CALIFORNIA EARLY THIS MORNING
HELPING TO KICK OFF QUITE A BIT OF THUNDERSTORM ACTIVITY WHICH WILL
CONTINUE TODAY...ESPECIALLY NORTH AND EAST OF LAS VEGAS. UPPER HIGH
WILL GRADUALLY BUILD TOWARD THE WEST TOWARD THE AREA TUESDAY AND
WEDNESDAY WITH THE AIR MASS GRADUALLY BECOMING DRIER AND MORE
STABLE. ISOLATED THUNDERSTORMS ARE STILL EXPECTED OVER THE MOUNTAINS.

.LONG TERM...MODELS CONTINUE TO SHOW HIGH PRESSURE SETTING UP OVER
ARIZONA ALLOWING FOR SIGNIFICANT WARMING ACROSS THE CWA FOR MUCH OF
THE WEEK. TEMPERATURES ARE EXPECTED TO BE SEVERAL DEGREES ABOVE
NORMAL...BUT THINK THAT THEY WILL REMAIN BELOW RECORD LEVELS WHICH
ARE RIGHT AROUND 110 DEGREES. MODELS STILL DEPICT MOISTURE TRAPPED
UNDER THE HIGH AND THINK THAT A FEW STORMS MAY DEVELOP OVER THE
HIGHER TERRAIN OF MOHAVE COUNTY. THE HIGH DOES WEAKEN SLIGHTLY
TOWARD THE END OF THE EXTENDED PERIOD AS A UPPER LOW APPROACHES THE
PACNW COAST. TEMPERATURES HOWEVER ARE EXPECTED TO REMAIN ABOVE
NORMAL THROUGH THE ENTIRE EXTENDED PERIOD.

.AVIATION...FOR MCCARRAN...ISOLATED THUNDERSTORMS ACROSS THE VALLEY
AND SURROUNDING CORRIDORS THIS MORNING. GUSTY WINDS TO 20 KTS ALONG
WITH CIGS NEAR 6K FEET ARE LIKELY. THUNDERSTORMS ARE FORECAST TO
DISSIPATE AFTER SUNRISE...BUT ONCE AGAIN BECOMING SCATTERED IN THE
AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH 12Z
TONIGHT OVER PORTIONS ON LINCOLN AND NYE COUNTIES. THUNDERSTORMS ARE
EXPECTED TO DECREASE AFTER 12Z...BUT SCATTERED THUNDERSTORMS WILL
ONCE AGAIN DEVELOP AFTER 19Z ACROSS THE REGION.

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

HARRISON/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 27, 2:26 AM PDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
226 AM PDT MON AUG 27 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-280600-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
226 AM PDT MON AUG 27 2007 /226 AM MST MON AUG 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A MOIST AND UNSTABLE AIR MASS COMBINED WITH AN UPPER LEVEL
DISTURBANCE MOVING THROUGH THE AREA WILL LEAD TO ISOLATED TO
SCATTERED THUNDERSTORMS...ESPECIALLY NORTH AND EAST OF LAS VEGAS.
BRIEF HEAVY RAIN IS LIKELY WITH STORMS AND LOCALIZED FLOODING OF
ROADWAYS AND LOW LYING AREAS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HIGH PRESSURE ALOFT WILL GRADUALLY BUILD OVER THE AREA WITH THE
AIR MASS BECOMING DRIER AND MORE STABLE. ISOLATED THUNDERSTORMS
WILL STILL BE POSSIBLE OVER THE MOUNTAINS TUESDAY AND WEDNESDAY.
TEMPERATURES MAY REACH EXCESSIVE HEAT WARNING LEVELS ACROSS THE
LOWER DESERTS BY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER THAT MAY
BE ENCOUNTERED TODAY AND THIS EVENING.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 3:12 AM PDTFlash Flood WarningVEFClark93 min
Aug 27, 3:54 AM PDTFlash Flood WarningVEFClark2 hr
Aug 27, 6:44 AM PDTFlash Flood WarningVEFClark2 hr
Aug 27, 8:42 AM PDTFlash Flood WarningVEFClark2 hr

Nearby

Flash Flood Warnings in Nevada, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.